Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Lubbock, TX

May 25, 2021Lubbock County, Texas

NWS Lubbock, TX issued this areal flood warning at May 25, 2021, 3:10 AM CDT for Lubbock County, Texas. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 3:10 AM CDT (08:10 UTC)
Expired
May 25, 2021, 7:44 PM CDT
In force
17 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 14 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

362 
WGUS44 KLUB 250810
FLWLUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lubbock TX
310 AM CDT Tue May 25 2021

TXC303-252000-
/O.NEW.KLUB.FA.W.0002.210525T0810Z-210525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
310 AM CDT Tue May 25 2021

The National Weather Service in Lubbock has issued a

* Flood Warning for...
  East Central Lubbock County in northwestern Texas...

* Until 300 PM CDT Tuesday.

* At 310 AM CDT, River gauge reports indicated large water flow on 
  the Double Mountain Fork of the Brazos River west of Buffalo 
  Springs Lake. Flooding is already occurring in the warned area.

* Farm to Market Road 835 near Buffalo Springs Lake may experience 
  flowing water over the roadway.

* Some locations that will experience flooding include...
  Lubbock, Ransom Canyon and Buffalo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
      3355 10168 3354 10166 3352 10168 3352 10172
      3352 10177 3353 10178

$$

01
4 follow-up statements
443 
WGUS84 KLUB 251421
FLSLUB

Flood Statement
National Weather Service Lubbock TX
921 AM CDT Tue May 25 2021

TXC303-252000-
/O.CON.KLUB.FA.W.0002.000000T0000Z-210525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
921 AM CDT Tue May 25 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON FOR 
EAST CENTRAL LUBBOCK COUNTY...

At 921 AM CDT, Although thunderstorms have moved out of the warning 
area, runoff continues to produce minor flooding along the upper 
reaches of the Brazos River.  The flooding is decreasing at this 
point.

Some locations that will experience minor flooding include...
  Buffalo Springs and Ransom Canyon

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

Minor flooding is occurring. It is important to know where you are 
relative to streams, rivers, or creeks which can become killers in 
heavy rains. Campers and hikers should avoid streams or creeks.

&&

LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
      3355 10168 3354 10166 3352 10168 3352 10172
      3352 10177 3353 10178

$$

55
147 
WGUS84 KLUB 251725
FLSLUB

Flood Statement
National Weather Service Lubbock TX
1225 PM CDT Tue May 25 2021

TXC303-252000-
/O.CON.KLUB.FA.W.0002.000000T0000Z-210525T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
1225 PM CDT Tue May 25 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON FOR 
EAST CENTRAL LUBBOCK COUNTY...

At 1225 PM CDT, Minor flooding continues along the Brazos River 
through Buffalo Springs and Ransom Canyon. The river and lakes have 
peaked and are falling, but still remain above normal.


FM 835 just west of Buffalo Springs LakeFlooding is already 
occurring in the warned area.

Some locations that will experience flooding include...
  Ransom Canyon and Buffalo Springs.

With the river and lake levels falling, these low water crossing may 
be able to reopen later this afternoon or evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
      3355 10168 3354 10166 3352 10168 3352 10172
      3352 10177 3353 10178

$$

Lipe
068 
WGUS44 KLUB 251947
FLWLUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lubbock TX
247 PM CDT Tue May 25 2021

TXC303-260300-
/O.EXT.KLUB.FA.W.0002.000000T0000Z-210526T0300Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
247 PM CDT Tue May 25 2021

The National Weather Service in Lubbock has extended the

* Flood Warning for...
  East Central Lubbock County in northwestern Texas...

* Until 1000 PM CDT Tuesday.

* At 247 PM CDT, At 245 PM CDT, Minor flooding continues along the 
  Brazos River
  through Buffalo Springs and Ransom Canyon. The river and lakes have 
  peaked and are falling, but still remain above normal.  Some 
  additional rainfall is possible this afternoon and evening and 
  this could create an additional surge.

* FM 835 just west of Buffalo Springs Lake continues to experience 
  flooding as is the road across the dam at Ransom Canyon.

* Some locations that will experience flooding include...
  Lubbock, Ransom Canyon and Buffalo Springs.

With the river and lake levels falling, these low water crossing may 
be able to reopen later this afternoon or evening provided 
additional heavy rainfall does not occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
      3355 10168 3354 10166 3352 10168 3352 10172
      3352 10177 3353 10178

$$

26
419 
WGUS84 KLUB 260044
FLSLUB

Flood Statement
National Weather Service Lubbock TX
744 PM CDT Tue May 25 2021

TXC303-260054-
/O.CAN.KLUB.FA.W.0002.000000T0000Z-210526T0300Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-
744 PM CDT Tue May 25 2021

...FLOOD WARNING IS CANCELLED FOR EAST CENTRAL LUBBOCK COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3355 10179 3356 10179 3354 10176 3355 10174
      3355 10168 3354 10166 3352 10168 3352 10177
      3353 10178

$$

Lipe

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this areal flood warning went out at May 25, 2:52 AM CDT, 18 minutes earlier.

Area forecast discussion, May 25, 2:52 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
252 AM CDT Tue May 25 2021

.SHORT TERM...
Convective chances are more uncertain today across the region but a
severe threat will still exist. This will mainly be due to the fact
that an area of subsidence looks to move overhead following the
short wave that is currently over the area. Short wave ridging will
be moving over the area leading to modest height rises today. These
above conditions may hinder any convective development today but
there are some positive circumstances for this afternoon. Low level
convergence will maximize along a dryline. This convergence/dryline
will be located on a north-south axis roughly somewhere between US-
385 and the I-27/US87 corridor. This would be the favored area for
initial development of convection. Low level mixed layer instability
values will be very healthy out ahead of the dryline. Values will
possibly exceed 3000 J/kg off the caprock with lesser values closer
to the dryline. These extreme instability values will be owing to
the very steep mid level lapse rates on the order of 8-9C/km. Strong
low level theta-e advection will surge northward today covering the
eastern half of the FA. Shear will again continue to be weak today
with 0-6km shear vector on the order of only around 20-25kt.
However, we did see severe storms yesterday with the same amount of
shear available.

.LONG TERM...
The active pattern is expected to continue through at least the
beginning of next week as precipitation will be possible for a
portion of the area each day.

Southerly to southeasterly flow will help to build and reinforce
moisture over the FA for much of the period. The flow aloft will be
supportive of storms firing over New Mexico and moving into the area
each day through the period, with Thursday and Friday bringing our
best shot of storms as models depict slightly sharper shortwaves
moving over higher terrain. These storms will have the potential of
producing severe weather and flooding as they move into an
environment of ~1500 J/kg MLCAPE and PWAT values near the 95th
percentile. An upper-level trough will begin to build into the
western CONUS late this weekend and is expected to close off into a
low to our west. This will allow for additional shortwaves to move
over the higher terrain to our west, potentially forming storms that
will propagate over our area. With PWAT values progged to remain
near the 95th percentile, the potential of flooding will continue
Monday through the middle of the week. GKendrick

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01/10
Hazardous weather outlook, May 25, 3:07 AM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
307 AM CDT Tue May 25 2021

TXZ021>044-260815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
307 AM CDT Tue May 25 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered thunderstorms may develop this afternoon across the
central South Plains and move eastward during the late afternoon and
evening hours. These storms will have the potential to produce wind
gusts to 60 mph, hail up to two inches in diameter, and localized
flooding due to heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

From Tuesday through Saturday, thunderstorms will be possible
every afternoon and evening capable of producing severe weather and
flooding.

Higher thunderstorm chances will return for the beginning of next
week and continue through at least the middle of the week. Severe
weather and flash flooding will be possible with any storm that
forms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, May 24, 10:55 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1055 PM CDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND GST     6 NW WHITE RIVER LAKE   33.53N 101.17W
05/24/2021  M61 MPH          CROSBY             TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB2100343

MCONDER
Special weather statement, May 24, 11:38 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1138 PM CDT Mon May 24 2021

TXZ034-035-250515-
Hockley TX-Lubbock TX-
1138 PM CDT Mon May 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUBBOCK AND SOUTHEASTERN
HOCKLEY COUNTIES UNTIL 1215 AM CDT...

At 1137 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reese Center, or 7 miles west of Lubbock, moving northeast at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Lubbock, Wolfforth, Shallowater, Idalou, Ransom Canyon, Lubbock
International Airport, Reese Center, New Deal, Smyer, and Buffalo
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.

&&

LAT...LON 3345 10219 3363 10224 3382 10161 3354 10160
TIME...MOT...LOC 0437Z 241DEG 27KT 3359 10201

SINCAVAGE
Local storm report, May 24, 11:39 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1139 PM CDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND GST     REESE CENTER            33.61N 102.05W
05/24/2021  M64 MPH          LUBBOCK            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2100344

KENDRICK
Local storm report, May 25, 12:07 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1207 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             1 SW LUBBOCK            33.56N 101.88W
05/25/2021  M1.00 INCH       LUBBOCK            TX   NWS EMPLOYEE

&&

EVENT NUMBER LUB2100345

KENDRICK
Local storm report, May 25, 12:34 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1234 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      2 N DOWNTOWN LUBBOCK    33.62N 101.84W
05/25/2021                   LUBBOCK            TX   LAW ENFORCEMENT

            MULTIPLE STRANDED VEHICLES NEAR NORTH LOOP AND I-27 DUE
            TO FLOODING.

&&

EVENT NUMBER LUB2100346

KENDRICK
Local storm report, May 25, 1:47 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
147 AM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     TSTM WND GST     2 NE FRIONA             34.65N 102.69W
05/25/2021  M72 MPH          PARMER             TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2100347

KENDRICK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher62 min
May 24, 7:30 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley45 min
May 24, 7:40 PM CDTAreal Flood AdvisoryLUBCastro, Hale, Lamb, Lubbock, Swisher110 min
May 24, 8:42 PM CDTSevere Thunderstorm WarningLUBGarza, Kent63 min
May 24, 8:53 PM CDTSpecial Weather StatementLUBLubbock52 min
May 24, 9:09 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale42 min
May 24, 9:20 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens, Garza, Kent55 min
May 24, 9:38 PM CDTAreal Flood AdvisoryLUBHale, Lubbock82 min
May 24, 10:01 PM CDTSpecial Weather StatementLUBLubbock29 min
May 24, 10:03 PM CDTSpecial Weather StatementLUBFloyd, Hall, Motley27 min
May 24, 10:12 PM CDTSpecial Weather StatementLUBCrosby, Dickens18 min
May 24, 10:21 PM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley114 min
May 24, 10:26 PM CDTSpecial Weather StatementLUBCrosby, Dickens, Motley34 min
May 24, 10:55 PM CDTSpecial Weather StatementLUBCottle, Crosby, Dickens, Garza, King50 min
May 24, 10:58 PM CDTAreal Flood AdvisoryLUBHockley, Lubbock3 hr
May 24, 11:38 PM CDTSpecial Weather StatementLUBLubbock37 min
May 24, 11:56 PM CDTAreal Flood AdvisoryLUBChildress, Cottle, Dickens, Hall, King, Motley109 min
May 25, 12:26 AM CDTFlash Flood WarningLUBLubbock94 min
May 25, 12:51 AM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer39 min

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.